×

zbMATH — the first resource for mathematics

Discrete one-dimensional quasi-periodic Schrödinger operators with pure point spectrum. (English) Zbl 0908.34072
The author considers properties of discrete quasiperiodic Schrödinger operators in one dimension, defined by \[ ({\mathcal L}_{\theta} u)_n= -\varepsilon (u_{n+1} + u_{n-1}) + E (\theta + n\omega) u_n, \] where \(\omega\) is a real number and \(E\) is a smooth function on the torus belonging to the Gevrey class. The main result is a proof of the following theorem:
Assume that \(E\) and \(\omega\) are as stated above. Then there exists a constant \(\varepsilon_0\) such that if \(| \varepsilon|< \varepsilon_0\), then \({\mathcal L}_{\theta}\) has a pure point spectrum with a complete set of eigenfunctions in \(l^2({\mathbb{Z}})\) for a.e. \(\theta\). Moreover, the measure of the set \([ \inf E, \sup E]\;\sigma ({\mathcal L}_{\theta})\) goes to \(0\) as \(\varepsilon \rightarrow 0\).

MSC:
34L40 Particular ordinary differential operators (Dirac, one-dimensional Schrödinger, etc.)
34L15 Eigenvalues, estimation of eigenvalues, upper and lower bounds of ordinary differential operators
34L05 General spectral theory of ordinary differential operators
81Q10 Selfadjoint operator theory in quantum theory, including spectral analysis
81V10 Electromagnetic interaction; quantum electrodynamics
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Carmona, R. &Lacroix, J.,Spectral Theory of Random Schrödinger Operators, Birkhäuser, Boston, MA, 1990. · Zbl 0717.60074
[2] Chulaevsky, V. A. &Dinaburg, E. I. Methods of KAM-theory for long-range quasiperiodic operators onZ v . Pure point spectrum.Comm. Math. Phys. 153 (1993), 559–577. · Zbl 0780.58036 · doi:10.1007/BF02096953
[3] Coddington, E. A. &Levinson, N.,Theory of Ordinary Differential Equations, McGraw-Hill, New York-Toronto-London, 1955. · Zbl 0064.33002
[4] Eliasson, L. H., Floquet solutions for the one-dimensional quasi-periodic Schrödinger equation.Comm. Math. Phys., 146 (1992), 447–482. · Zbl 0753.34055 · doi:10.1007/BF02097013
[5] Folland, G. D.,Introduction to Partial Differential Equations. Princeton Univ. Press, Princeton, NJ, 1976. · Zbl 0325.35001
[6] Friedrichs, K. O.,Perturbation of Spectra in Hilbert Space. Amer. Math. Soc., Providence, RI, 1965. · Zbl 0142.11001
[7] Fröhlich, J., Spencer, T. &Wittver, P., Localization for a class of one-dimensional quasi-periodic Schrödinger operators.Comm. Math. Phys., 132 (1990), 5–25. · Zbl 0722.34070 · doi:10.1007/BF02277997
[8] Jitomirskaya, S. Ya., Anderson localization for the almost Matheiu, equation: a nonperturbative proof.Comm. Math. Phys., 165 (1994), 49–57. · Zbl 0830.34072 · doi:10.1007/BF02099736
[9] Jitomirskaya, S. &Simon, B., Operators with singular continuous spectrum, III: almost periodic Schrödinger operators.Comm. Math. Phys., 165 (1994), 201–205. · Zbl 0830.34074 · doi:10.1007/BF02099743
[10] Kato, T.,Perturbation Theory of Linear Operators. Second edition. Springer-Verlag, Berlin-New York, 1976. · Zbl 0342.47009
[11] MacDonald, I. G.,Symmetric Functions and Hall Polynomials. Clarendon Press, Oxford, 1979. · Zbl 0487.20007
[12] Pyartli, A. S., Diophantine approximation on submanifolds of Euclidean space.Functional Anal. Appl., 3 (1969), 303–306. · Zbl 0216.04401 · doi:10.1007/BF01076316
[13] Rudin, W.,Real and Complex Analysis. McGraw-Hill, New York-Toronto-London, 1966. · Zbl 0142.01701
[14] Sinai, Ya. G., Anderson localization for the one-dimensional difference Schrödinger operator with a quasi-periodic potential.J. Statist. Phys., 46 (1987), 861–909. · Zbl 0682.34023 · doi:10.1007/BF01011146
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.